Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 12, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 3, 2005, 2:46 PM MST for Cochise County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2005, 2:46 PM MST (21:46 UTC)
- Expired
- Jul 3, 2005, 3:22 PM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 114 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3751 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 032148
SVRTWC
AZC003-032215-
/O.NEW.KTWC.SV.W.0012.050703T2146Z-050703T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
246 PM MST SUN JUL 3 2005
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA
* UNTIL 315 PM MST
* AT 236 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR THE BISBEE-DOUGLAS AIRPORT...
OR ABOUT 7 MILES NORTH OF DOUGLAS...AND MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST. BE PREPARED
FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER.
LAT...LON 3155 10958 3140 10971 3135 10963 3133 10947
3142 10934
$$
WEATHER.GOV/TUCSON
FRANCIS2 follow-up statements
000
WWUS55 KTWC 032203
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
303 PM MST SUN JUL 3 2005
AZC003-032215-
/O.CON.KTWC.SV.W.0012.000000T0000Z-050703T2215Z/
COCHISE AZ-
303 PM MST SUN JUL 3 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM MST FOR SOUTH
CENTRAL COCHISE COUNTY...
AT 300 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THE BISBEE-DOUGLAS
AIRPORT...OR ABOUT 5 MILES NORTH OF DOUGLAS...MOVING SOUTHEAST AT 10
MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 3155 10958 3140 10971 3135 10963 3133 10947
3142 10934
$$
WEATHER.GOV/TUCSON
FRANCIS000
WWUS55 KTWC 032222
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
319 PM MST SUN JUL 3 2005
AZC003-032229-
/O.EXP.KTWC.SV.W.0012.000000T0000Z-050703T2215Z/
COCHISE AZ-
319 PM MST SUN JUL 3 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COCHISE COUNTY
EXPIRED AT 315 PM MST...
THE THUNDERSTORM THAT PRODUCED A WIND GUST TO 68 MPH AT THE BISBEE-
DOUGLAS AIRPORT EARLIER THIS AFTERNOON HAD WEAKENED BELOW SEVERE
LEVELS. THUS THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL
COCHISE COUNTY EXPIRED AT 315 PM.
LAT...LON 3155 10958 3140 10971 3135 10963 3133 10947
3142 10934
$$
WEATHER.GOV/TUCSON
FRANCISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:45 PM MST, 1 hour 1 minute earlier.
Area forecast discussion, Jul 3, 1:45 PM MST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST SUN JUL 3 2005 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE OVER SOUTHERN ARIZONA ALLOWING DAYTIME TEMPERATURES TO REMAIN ABOVE SEASONAL NORMALS. LITTLE CHANCE OF PRECIPITATION EXISTS OTHER THAN NEAR THE INTERNATIONAL BORDER... WHERE SOME STORMS MAY SPILL OVER FROM NORTHERN MEXICO DURING THE AFTERNOONS AND EVENINGS. && .DISCUSSION...CUMULUS CLOUDS HAVE BEGUN TO POP UP OVER SOUTHERN COCHISE COUNTY THIS AFTERNOON AS EXPECTED AND JUST ABOUT THE SAME TIME AS THEY DID YESTERDAY. THE DEW POINTS NEAR THE INTERNATIONAL BORDER HAVE BEEN IN THE MID 40S SINCE THIS MORNING PROVIDING AMPLE MOISTURE FOR LIMITED THUNDERSTORM DEVELOPMENT. HOWEVER... FOR A THUNDERSTORM TO DEVELOP IT WILL HAVE TO BREAK THROUGH THE WEAK TO MODERATE CAP LEFT FROM THE MID LEVEL COOLING OF THE SHORT WAVE TROUGH AS SEEN ON THE KTUS 12Z SOUNDING. ELSEWHERE... DEW POINTS ARE HOVERING BETWEEN THE UPPER 20S TO MID 30S PROVIDING DRY CONDITIONS AND NO THUNDERSTORM DEVELOPMENT. THIS IS ALL OCCURRING UNDER AN EAST/WEST ORIENTED HIGH PRESSURE RIDGE OVER SOUTHEAST ARIZONA PRODUCING A WEST TO NORTHWEST FLOW ALOFT. THE RIDGE IS CENTERED SOUTH OF ARIZONA OVER CENTRAL SONORA... MEXICO AND EXTENDS ALONG 30N WELL INTO THE CENTRAL PACIFIC. THE RIDGE WILL BEGIN TO DIVIDE ON MONDAY AS A SHORT WAVE TROUGH DEVELOPS OVER NORTHERN CALIFORNIA. THIS DISTURBANCE WILL DIG SOUTHEASTWARD THROUGH CALIFORNIA AND BY WEDNESDAY MORNING BE CENTERED OVER LAS VEGAS. THE NAM AND GFS DIFFER ON THE STRENGTH OF THIS IMPULSE WITH THE GFS FORECASTING THE MOST AGGRESSIVE SOLUTION. AT ANY RATE... THE RESULT WILL BE A SLIGHT COOLING TREND... BUT AFTERNOON TEMPERATURES WILL REMAIN ABOVE SEASONAL NORMALS. MOISTURE WILL LINGER NEAR THE MEXICAN BORDER THROUGH THE WEEK KEEPING THE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING IN SOUTHERN SANTA CRUZ COUNTY AND SOUTHERN AND EASTERN COCHISE COUNTY. ELSEWHERE... DRY CONDITIONS WILL PERSIST. && .FIRE WEATHER...STRONG HIGH PRESSURE ALOFT WILL REMAIN OVER NORTHERN SONORA INTO THE MIDDLE PART OF THE WEEK. DRY CONDITIONS WILL CONTINUE ACROSS MUCH OF SOUTHEAST ARIZONA. THE EXCEPTION WILL BE NEAR THE INTERNATIONAL BORDER FROM THE NOGALES VICINITY EASTWARD... WHERE SOME INCREASE IN LOW AND MID-LEVEL MOISTURE WILL PROVIDE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. DAYTIME RELATIVE HUMIDITIES WILL BE QUITE LOW WITH POOR NIGHTTIME RECOVERIES EXPECTED. HOT CONDITIONS WILL ALSO CONTINUE THROUGH MIDWEEK. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC DISCUSSION...EVANS FIRE WEATHER/AVIATION DISCUSSIONS...FRANCIS WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 3, 2:00 PM MST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST SUN JUL 3 2005 AZZ019-029>034-041400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 200 PM MST SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF SOUTHEAST ARIZONA .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ035-041400- COCHISE COUNTY- 200 PM MST SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COCHISE COUNTY .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER A SLIGHT CHANCE OF THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING NEAR THE INTERNATIONAL BORDER. NO SIGNIFICANT PRECIPITATION IS EXPECTED WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. HOWEVER A SLIGHT CHANCE OF THUNDERSTORMS WILL OCCUR EACH AFTERNOON AND EVENING DURING THIS PERIOD... MAINLY NEAR THE INTERNATIONAL BORDER. MOISTURE IS EXPECTED TO GRADUALLY INCREASE DURING THIS PERIOD AND WILL COMBINE WITH DAYTIME HEATING TO PRODUCE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN SONORA EXTENDING INTO FAR SOUTHERN COCHISE COUNTY. NO SIGNIFICANT PRECIPITATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. EVANS
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.